Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 338, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 1, 2013, 7:43 PM MDT for 4 counties in Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2013, 7:43 PM MDT (01:43 UTC)
- Expired
- Aug 1, 2013, 8:30 PM MDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Deuel County, NE, Garden County, NE, Keith County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 154 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 1, 2:59 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1701 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1985 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
156
WUUS53 KLBF 020143
SVRLBF
NEC049-069-101-135-020230-
/O.NEW.KLBF.SV.W.0338.130802T0143Z-130802T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
743 PM MDT THU AUG 1 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHEASTERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
WESTERN KEITH COUNTY IN SOUTHWEST NEBRASKA...
NORTHWESTERN PERKINS COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 830 PM MDT
* AT 738 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LEWELLEN TO 5 MILES SOUTHEAST OF JULESBURG...AND
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BIG SPRINGS...OGALLALA...GRANT...BRULE...LEMOYNE...CLEAR CREEK
STATE WILDLIFE MANAGEMENT AREA...RUTHON...MEGEATH...EAGLE GULCH
CAMPGROUND...BELMAR...OTTER CREEK CAMPGROUND...LAKE VIEW CAMPGROUND
AND WILD HORSE SPRING.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 98 AND 128.
THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 68 AND 109.
THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4132 10225 4139 10169 4083 10168 4089 10206
4099 10206 4100 10225
TIME...MOT...LOC 0143Z 271DEG 28KT 4128 10211 4095 10213
HAIL...0.75IN
WIND...60MPH
$$
ROBERG1 follow-up statement
068
WWUS53 KLBF 020208
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
908 PM CDT THU AUG 1 2013
NEC069-020218-
/O.CAN.KLBF.SV.W.0338.000000T0000Z-130802T0230Z/
GARDEN NE-
808 PM MDT THU AUG 1 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GARDEN COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4099 10206 4099 10210 4100 10218 4122 10212
4123 10206 4133 10206 4139 10169 4083 10168
4089 10206
TIME...MOT...LOC 0208Z 271DEG 31KT 4127 10182 4094 10184
$$
NEC049-101-135-020230-
/O.CON.KLBF.SV.W.0338.000000T0000Z-130802T0230Z/
DEUEL NE-KEITH NE-PERKINS NE-
808 PM MDT THU AUG 1 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
PERKINS...WESTERN KEITH AND EASTERN DEUEL COUNTIES UNTIL 830 PM
MDT...
AT 806 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LEMOYNE TO 10 MILES NORTHWEST OF GRANT...AND MOVING
EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
OGALLALA...GRANT...LEMOYNE AND WILD HORSE SPRING.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 102 AND 128.
THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 68 AND 109.
THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 119 AND 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4099 10206 4099 10210 4100 10218 4122 10212
4123 10206 4133 10206 4139 10169 4083 10168
4089 10206
TIME...MOT...LOC 0208Z 271DEG 31KT 4127 10182 4094 10184
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 6:31 PM MDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 1, 6:31 PM MDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 731 PM CDT THU AUG 1 2013 .UPDATE... ISSUED AT 723 PM CDT THU AUG 1 2013 THUNDERSTORMS CONTINUE TO DEVELOP IN UNSTABLE AIRMASS. THE WARM FRONT IS THE MAIN FOCUS AT THIS TIME WITH ADDITIONAL THUNDERSTORMS DEVELOPING OVER THE SOUTHERN PANHANDLE THAT WILL MOVE SOUTHEAST THIS EVENING. SEVERE THUNDERSTORM WATCH NUMBER 457 EXTENDED TO INCLUDE ALL OF SOUTHWEST NEB. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 321 PM CDT THU AUG 1 2013 ABBREVIATED FORECAST DISCUSSION DUE TO ONGOING CONVECTION ACROSS NORTHERN AND NORTH CENTRAL NEBRASKA. SCATTERED TO NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD TO THE SOUTHEAST AS AMPLE INSTABILITY WORKS IN CONJUNCTION WITH VARIOUS BOUNDARIES AND MORE THAN SUFFICIENT SHEAR. AND WHEN COMBINED WITH STEEP LOW-MID LEVEL LAPSE RATES...SUPERCELLS CAPABLE OF LARGE HAIL AND DAMAGING WINDS ARE EXPECTED ACROSS MUCH OF THE FORECAST AREA. ISOLATED TORNADOES ARE A CONCERN AS WELL...ESPECIALLY INVOF ANY BOUNDARY WHERE LOW WIND PROFILES ARE VEERING /NORTH AND NORTHWESTERN NEBRASKA AND FROM EARLIER CONVECTION/. HEAVY RAINFALL IS A CONCERN...WITH PWATS ALREADY ABOVE 1.50" ACROSS NORTH CENTRAL NEBRASKA...QUICK STORM MOTION MAY LIMIT ACCUMULATIONS HOWEVER. ADDITIONAL DEVELOPMENT WILL BE POSSIBLE ON FRIDAY...AND AGAIN AMPLE INSTABILITY WITH FAVORABLE SHEAR PROFILES WILL LEAD TO A RISK OF SEVERE STORMS...ESPECIALLY ACROSS NORTH CENTRAL NEBRASKA. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 321 PM CDT THU AUG 1 2013 30 POPS FORECAST FRIDAY NIGHT AS SURFACE LOW PRESSURE TO BECOME CENTERED IN FAR NW KANSAS EARLY EVENING. THIS WILL RESULT IN AN INVERTED TROUGH EXTENDING NW INTO NWRN NEBR AND A WARM FRONT ALONG INTERSTATE 80. STORM SHOULD DEVELOP NEAR AND NORTH OF THESE BOUNDARIES AND SAG SOUTH OVERNIGHT. FOR SATURDAY COOLER HIGH PRESSURE WILL BUILD IN WITH NORTHEAST WINDS AND HIGHS IN THE UPPER 70S. INCREASING CHANCES THROUGH THE DAY AND OVERNIGHT. FAVORED THE NAM AND ECMWF WHICH KEEP CLOSE TO PREVIOUS FORECAST FOR POPS WHILE THE GFS KEEP SATURDAY MAINLY DRY WITH LOW CHANCES SATURDAY NIGHT. FOR SUNDAY AND BEYOND...A SEMI STATIONARY FRONT FORECAST TO REMAIN JUST SOUTHWEST AND SOUTH OF AREA. A FLATTENED RIDGE TO OUR WEST WILL BRING A SLIGHT NORTHWEST FLOW PATTERN WITH BOUNDARY LAYER AND MID LEVEL MOISTURE ELEVATED ACROSS THE REGION EACH DAY. THUNDERSTORMS CHANCES TO REMAIN FAVORABLE THROUGH THE EXTENDED WITH DAILY CHANCES REACHING 30 TO 40 PERCENT. THE GFS/ECMWF AND GEM MODELS IN FAIR AGREEMENT ON THIS. WITH PROXIMITY OF SURFACE FRONT AND ENHANCED POPS...TEMPERATURES TO RANGE BELOW NORMAL THROUGH THE EXTENDED WITH HIGHS FROM THE UPPER 70S TO LOWER 80S MOST DAYS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 630 PM CDT THU AUG 1 2013 MODELS IN GOOD AGREEMENT WITH FRONTAL BOUNDARY DROPPING SOUTH SOUTHEAST WILL REMAIN THE FOCUS FOR THUNDERSTORM DEVELOPMENT TONIGHT. VISUAL FLIGHT RULES OUTSIDE STORM DEVELOPMENT ALTHOUGH CEILINGS AND VISIBILITY WILL BE DROPPING OVERNIGHT IN THE KVTN TERMINAL FOR MARGINAL VISUAL FLIGHT RULES. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KECK SHORT TERM...JACOBS LONG TERM...ROBERG AVIATION...KECK
Hazardous weather outlook, Aug 1, 3:09 PM MDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 409 PM CDT THU AUG 1 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-022115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 409 PM CDT THU AUG 1 2013 /309 PM MDT THU AUG 1 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE QUICKLY AND WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS...AND ALSO ISOLATED TORNADOES. THUNDERSTORMS WILL BECOME MORE WIDESPREAD THROUGH THE EVENING HOURS...AND SEVERE WEATHER IS POSSIBLE THROUGH THE EVENING AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS AGAIN A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY IN CENTRAL...NORTH CENTRAL AND NORTHWEST NEBRASKA. A FRONT WILL SAG SOUTH ACROSS NEBRASKA FRIDAY AFTERNOON AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT. AFTER FRIDAY...THERE IS A POSSIBILITY OF THUNDERSTORMS EACH DAY THROUGH THE MIDDLE OF NEXT WEEK AS A FRONT CONTINUES STALLED ON THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVER MOST OF WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KAR
In the hours before
Local storm report, Aug 1, 7:22 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
822 PM CDT THU AUG 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM FUNNEL CLOUD 10 NW ARNOLD 41.53N 100.33W
08/01/2013 LOGAN NE LAW ENFORCEMENT
&&
BTAYLORLocal storm report, Aug 1, 7:23 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
823 PM CDT THU AUG 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM HAIL 10 NW ARNOLD 41.53N 100.33W
08/01/2013 E1.00 INCH LOGAN NE LAW ENFORCEMENT
&&
BTAYLORLocal storm report, Aug 1, 7:33 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
833 PM CDT THU AUG 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 19 W ELLSWORTH 42.06N 102.66W
08/01/2013 E1.50 INCH SHERIDAN NE PUBLIC
HAIL LASTED FOR 5 MINUTES
&&
MARTINLocal storm report, Aug 1, 7:37 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
837 PM CDT THU AUG 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM HAIL 8 E BROKEN BOW 41.41N 99.48W
08/01/2013 E0.88 INCH CUSTER NE PUBLIC
&&
BTAYLORLocal storm report, Aug 1, 7:40 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
840 PM CDT THU AUG 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND GST 4 N CHAPPELL 41.15N 102.47W
08/01/2013 E60 MPH DEUEL NE TRAINED SPOTTER
&&
MARTINSpecial weather statement, Aug 1, 7:40 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 840 PM CDT THU AUG 1 2013 NEZ038-020230- CUSTER NE- 840 PM CDT THU AUG 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CUSTER COUNTY UNTIL 930 PM CDT... AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF DUNNING TO ANSELMO...AND MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... ANSELMO... VICTORIA SPRINGS STATE RECREATION AREA... THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 247 AND 263. THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:04 PM MDT | Tornado Warning | LBF | Cherry, Grant, Hooker | 26 min |
| Aug 1, 6:25 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 50 min |
| Aug 1, 6:28 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 62 min |
| Aug 1, 6:33 PM MDT | Tornado Warning | LBF | Cherry, Hooker | 27 min |
| Aug 1, 6:52 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Logan | 38 min |
| Aug 1, 7:01 PM MDT | Severe Thunderstorm Warning | LBF | Hooker | 44 min |
| Aug 1, 7:03 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 42 min |
| Aug 1, 7:05 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 40 min |
| Aug 1, 7:15 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 45 min |
| Aug 1, 7:24 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 51 min |
| Aug 1, 7:29 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 61 min |
| Aug 1, 7:58 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 47 min |
| Aug 1, 8:01 PM MDT | Areal Flood Advisory | LBF | Custer | 6 hr |
| Aug 1, 8:18 PM MDT | Tornado Warning | LBF | Custer | 27 min |
| Aug 1, 8:26 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Perkins | 49 min |
| Aug 1, 8:57 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 48 min |
| Aug 1, 9:24 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 66 min |
| Aug 1, 9:25 PM MDT | Areal Flood Advisory | LBF | Custer, Lincoln, Logan | 6 hr |
| Aug 1, 9:51 PM MDT | Areal Flood Advisory | LBF | Lincoln | 6 hr |
| Aug 1, 10:11 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.